Nausea is a common side effect when you start taking birth control. Your body needs time to adjust to the estrogen, which can irritate the stomach.
Birth controls have varying levels of estrogen, and some have none at all - like the progestin only pill (POP). Pills that contain a high dose of estrogen, especially emergency contraceptive pills like Ella, are more likely to cause nausea.
To prevent nausea, avoid taking your birth control pill on an empty stomach. Instead, we suggest taking it with food or before bed.
While there aren't specific treatments for nausea caused by birth control, you may find relief from any of the following home remedies:
If your nausea gets so bad that you vomit, please see this article.
Nausea caused by the pill should dissipate within a few days. If the nausea persists, please contact us at firstname.lastname@example.org, and we will put you in touch with your doctor about switching to another type of birth control.